MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY 4085 SURGICAL TABLE

STERIS CORPORATION - MONTGOMERY 4085 SURGICAL TABLE
Model Number 4085 SURGICAL TABLE
Medical Device Problem Code Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the 4085 surgical table and found that fluid intrusion within the table interior caused damage to the table power supply and electrical components which caused the reported event.The unit is not under steris service agreement for maintenance activities; the user facility is responsible for all maintenance activities.The 4085 surgical table is designed to meet ipx4 fluid ingress standards, and the normal fit of the covers, along with the rtv sealant that is applied, will prevent fluid intrusion.In the event the amount of fluid present during the procedure exceeds the ipx4 rating, it is the user facility's responsibility to ensure the table is properly draped and/or a fluid catchment device is utilized to limit the amount of fluid that may come in contact with the 4085 surgical table.The 4085 surgical operator manual states, "some procedures performed on table mattresses or pads may involve excessive fluid exposure.Be sure to drape accordingly".Steris has offered in-service training on the proper use/operation of their 4085 surgical table, specifically on properly draping and/or fluid management practices, and also the need to ensure their table is properly sealed but the user facility has not yet responded.Steris service technician replaced the power supply and hand control, tested the table, confirmed it to be operational and returned it to service.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during a patient procedure their 4085 surgical table began to smoke.The patient was transferred to a different surgical table subsequently causing a procedure delay.The procedure was successfully completed; no report of injury.
 
Additional Manufacturer Narrative
Steris offered in-service training on the proper use/operation of their 4085 surgical table, specifically on properly draping and/or fluid management practices, and also the need to ensure their table is properly sealed; however, the user facility declined.

Brand Name
4085 SURGICAL TABLE
Common Device Name
SURGICAL TABLE
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key16099025
Report Number1043572-2023-00001
Device Sequence Number6610042
Product Code FQO
UDI-Device Identifier00724995154783
UDI-Public00724995154783
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4085 SURGICAL TABLE
Device Catalogue NumberST013507
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer12/05/2022
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown